Alert archive / Idaho / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 25, 2020, 3:46 PM MDT for Blaine County, Idaho. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 3:46 PM MDT (21:46 UTC)
- Expired
- Jun 25, 2020, 5:41 PM MDT
- In force
- 115 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 116 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WGUS55 KPIH 252146
FFWPIH
IDC013-260045-
/O.NEW.KPIH.FF.W.0001.200625T2146Z-200626T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pocatello ID
346 PM MDT Thu Jun 25 2020
The National Weather Service in Pocatello has issued a
* Flash Flood Warning for...
Central Blaine County in central Idaho...
* Until 645 PM MDT.
* At 343 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the eastern half of the 2018 Sharps Fire burn
scar. One half to three quarters of an inch of rain has already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams within the burn
scar, as well as other drainage and low lying areas.
Excessive rainfall over the burn scar will result in debris flow
moving through the 2018 Sharps Fire burn scar. The debris flow can
consist of rock, mud, vegetation and other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4358 11390 4350 11393 4343 11402 4364 11414
4364 11397
FLASH FLOOD...RADAR INDICATED
$$
DMH1 follow-up statement
167
WGUS75 KPIH 252341
FFSPIH
Flash Flood Statement
National Weather Service Pocatello ID
541 PM MDT Thu Jun 25 2020
IDC013-252346-
/O.CAN.KPIH.FF.W.0001.000000T0000Z-200626T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blaine ID-
541 PM MDT Thu Jun 25 2020
...THE FLASH FLOOD WARNING FOR CENTRAL BLAINE COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat across the eastern half of the 2018 Sharps Fire burn scar.
Thunderstorm activity over the northern portions of Blaine County
will continue to be monitored for potential impacts in the region of
the Sharps Fire burn scar.
LAT...LON 4358 11390 4350 11393 4343 11402 4364 11414
4364 11397
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:22 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 25, 2:22 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 222 PM MDT Thu Jun 25 2020 .SHORT TERM...Today through Saturday night. A weak upper level wave is currently moving through our southeast areas bringing scattered showers and isolated thunderstorms. Expect drier conditions by early this evening as weak high pressure starts building in from the west. Expect dry conditions and temperatures around normal on Friday. Saturday will start out dry with slightly above normal temperatures and breezy afternoon winds before showers and thunderstorms are expected by early Saturday evening. Wyatt .LONG TERM...Sunday through next Thursday. Expect an overall wet and cold period, especially early on. Expect showers and thunderstorms to start early Saturday evening ahead of an unseasonable upper level low dropping down into the area Monday into Tuesday. There continues to be some discrepancy on how far this low drops into the area. The GFS model now brings the center of the low over slightly more west and lower centering it the Sun Valley area later Monday, which will bring significant rain to our whole area. The ECMWF model has sped up bringing the center of the low over our northern areas by late Monday. The ECMWF, though wetter than previous runs does not bring near as much moisture into our area as the GFS model. In either event, temperatures look to drop around 15 to 25 degrees below normal by Monday before warming up to around 4 to 8 degrees below normal by Wednesday and, more so, on Thursday with a breezy/dry zonal flow. Wyatt && .AVIATION...HRRR has been waffling about TSRA threat this afternoon, so have kept VCTS in, as 12Z guidance still had TS threat for this afternoon, although it was better for the morning hours this morning. Not much in the way of CIG development with high pressure dominating the pattern, and wind should stay light to moderate with some afternoon breeziness. Skies will be on a clearing trend for Friday, when TSRA threat goes to near zero and it should be CIG and VSBY unlimited. Messick && .FIRE WEATHER...Shower activity today has already had some thunderstorms, but the main band creating the convection is exiting the area. The clearing is coming at maximum heating, so expect a resurgence of showers and thunderstorms for areas from Pocatello northward and eastward. High pressure returns for Fri and Sat, allowing some warming and drying prior to the arrival of a significant low pressure that will cool temperatures some 20 deg F and bring showers and thunderstorms back. This appears to be a slow moving low that will dominate next weeks weather through at least Wed. This low will also bring moderate to strong wind as early as Sat afternoon, so dry and windy conditions can be expected for Sat afternoon through Sun night prior to the arrival of rainfall and higher humidity. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:14 PM MDT | Special Weather Statement | PIH | Bingham | 31 min |
| Jun 24, 8:05 PM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Jun 24, 10:40 PM MDT | Special Weather Statement | PIH | Lincoln | 35 min |
| Jun 25, 5:38 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 29 min |
Nearby
Flash Flood Warnings in Idaho, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.